MAUDE Adverse Event Report: SMITH & NEPHEW, INC. HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL; FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Catalog Number 72203704
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/15/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: internal complaint reference number: (b)(4).
 
Event or Problem Description
It was reported that during an arcr procedure, the sutures of the healicoil anchor came out after the anchor was inserted into the bone hole.The procedure was completed with a surgical delay of 10 minutes using a smith and nephew back up device.No further complications were reported.
 
Additional Manufacturer Narrative
H10: h3, h6: part of the reported device was received for evaluation.A visual evaluation showed the device was not returned with any original packaging.The anchor and sutures were not returned.Bio debris is present.The insertion device has no visible defects.A functional evaluation could not be performed since the anchor has already been deployed.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A review of the material composition document found that each shipment of material must be accompanied by the manufacturer's certificate of conformance (c of c) in compliance with smith+ nephew, fiber tenacity and linear density along with usp testing for knot break, strength and diameter to be certified.Minimum knot break strength is 29.21lbf.The root cause could not be determined since the reported malfunction could not be duplicated during the product evaluation process.Factors that can contribute to the reported event include excessive force or inappropriate handling.Based on this investigation, the need for corrective action is not indicated.

Brand Name
HEALICOIL RG SA 4.75MM W/2 UB-BL CBRD BL
Common Device Name
FASTENER, FIXATION, BIODEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer (Section G)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key20568069
Report Number1219602-2024-02354
Device Sequence Number7873046
Product Code MAI
UDI-Device Identifier00885554030310
UDI-Public885554030310
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K151105
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/06/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number72203704
Device Lot Number2135850
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/15/2024
Supplement Date Received by Manufacturer12/05/2024
Initial Report FDA Received Date10/30/2024
Supplement Report FDA Received Date12/06/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/19/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown